MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T25 STARDRIVE SCRWDRVR SHAFT 100MM; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH T25 STARDRIVE SCRWDRVR SHAFT 100MM; SCREWDRIVERS
Catalog Number 03.900.042
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is j&j employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a screwdriver shaft was found badly worn during decontamination.There was no patient or procedure involvement.This report is for one (1) t25 stardrive screwdriver shaft 100mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Visual inspection: the complained screwdriver shows that the tip of instrument is badly worn and slightly twisted in the direction of screw removal.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Lot 9536825 was manufactured in august 2015 and all parts were according to our specifications.Failure in material or production could not be detected.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.Based on the provided information we are not able to determine the exact cause of this complaint.The damage at the tip indicates that a mechanical overloading situation during screw removal or simply regular wear is most probably the reason for the deformation of the tip.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot part: 03.900.042 lot: 9536825 manufacturing site: (b)(4) release to warehouse date: 24.August 2015 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Updated additional information provided for reporting.Reporters state: (b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On 04/08/2019 update: although the surgery was held in (b)(6) hospital, the device was send to (b)(6) for decontamination.It was reported that during the cleaning procedure, the device was badly worn.

Brand Name
T25 STARDRIVE SCRWDRVR SHAFT 100MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8382889
Report Number8030965-2019-61658
Device Sequence Number19340278
Product Code HXX
UDI-Device Identifier07611819791022
UDI-Public(01)07611819791022
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.900.042
Device Lot Number9536825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/12/2019
04/08/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date04/04/2019
04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1